Alert archive / Texas / Tornado Warnings in 2024

Tornado Warning 11, NWS Shreveport, LA

April 28, 2024Angelina County, Texas

NWS Shreveport, LA issued this tornado warning at Apr 28, 2024, 10:15 PM CDT for Angelina County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2024, 10:15 PM CDT (03:15 UTC)
Expired
Apr 28, 2024, 10:45 PM CDT
In force
30 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Angelina County, TX

The radar

The Ft Polk radar (KPOE), 153 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 2:25 PM CDTTornado WatchSPC11 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2024-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1247 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2024-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1247 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1170 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
1.2
Supercell composite
9.9

Open this sounding in Storm Lab

The text

As transmitted.

226 
WFUS54 KSHV 290315
TORSHV
TXC005-290345-
/O.NEW.KSHV.TO.W.0011.240429T0315Z-240429T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
1015 PM CDT Sun Apr 28 2024

The National Weather Service in Shreveport has issued a

* Tornado Warning for...
  Southeastern Angelina County in eastern Texas...

* Until 1045 PM CDT.

* At 1015 PM CDT, a severe thunderstorm capable of producing a
  tornado was located 10 miles south of Huntington, or 12 miles east
  of Diboll, moving northeast at 30 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  southeastern Angelina County, including the following locations...
  Zavalla and Shawnee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3106 9456 3107 9459 3109 9462 3109 9464
      3110 9465 3109 9467 3110 9467 3110 9471
      3131 9448 3119 9428 3107 9455
TIME...MOT...LOC 0315Z 230DEG 28KT 3113 9459 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$
53

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 28, 6:21 PM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, Apr 28, 6:21 PM CDT, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
621 PM CDT Sun Apr 28 2024

...New AVIATION...

.SHORT TERM...
(This evening through Monday Night)
Issued at 305 PM CDT Sun Apr 28 2024

Parameters are starting to come together for strong to severe
storms this afternoon into the evening and overnight hours. So far
today we have been relatively quiet, as outflow boundaries from
convection west of the region may have stabilized our area.
However, we have started to see some popcorn convection develop
across the area with daytime heating. Just west of us, very strong
to severe storms have developed between Temple and Mexia Texas
along a remnant boundary. Short-term progs have these storms
holding together and moving northeastward into the western half of
the region over the next couple of hours. The Storm Prediction
Center has issued Tornado Watch 158 for all of our East Texas
counties along and south of Interstate 20 through 9 pm to account
for these storms. Can't rule out additional watches down stream as
convection pushes eastward into our Louisiana zones after 9 pm.
Again, all modes of severe will be in play, including flash
flooding.

The convection is expected to push through the area overnight and
should be out of our warning area near lunch time Monday just
ahead of a cool front. Can't rule out some additional convection
early Monday afternoon along that front, followed by quiet
conditions. Not expecting a huge change in temperatures behind the
front, but northerly winds should bring in a slightly cooler and
drier airmass.

&&

.LONG TERM...
(Tuesday through next Saturday)
Issued at 305 PM CDT Sun Apr 28 2024

Quiet conditions will be short-lived as rain chances are expected
to return by Tuesday afternoon. Zonal flow will become established
over the region Tuesday, with several short-wave disturbances
expected to move through the flow. The upper flow will transition
to more southwesterly by mid-week, with rain chances continuing,
as disturbances continue to move across the flow over the region.
Eventually, another long-wave trough will shift out of the Rockies
into the Plains, eventually dragging another cold front into the
region on Friday. This front should clear the precip out of the
region for next weekend, but not before bringing us more
convection. Can't rule out additional severe weather during the
upcoming week of unsettled weather, along with excessive rainfall
and additional hydro issues on area waterways. Seasonal temps
look to return by next weekend.

&&

.AVIATION...
(00Z TAFS)
Issued at 617 PM CDT Sun Apr 28 2024

Severe thunderstorms currently ongoing across NE TX near and south
of the I-20 Corridor and will be moving into NW LA in the next
hour or so. This threat will continue shifting eastward through
the evening and overnight hours. Have convection exiting most of
our airspace in the 12-15z timeframe on Monday with IFR/VFR
ceilings eventually becoming low VFR or scattering out all
together.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  67  82  65  85 /  90  40  10  20
MLU  67  76  63  84 /  70  80  20  20
DEQ  60  81  58  83 /  90  10   0  10
TXK  65  82  62  84 / 100  20   0  10
ELD  63  78  60  85 /  90  70  10  10
TYR  64  83  64  84 /  90  10   0  20
GGG  65  83  63  84 /  90  10   0  20
LFK  66  85  65  85 /  90  30  10  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Monday evening for ARZ050-051-059>061-
     070>073.

LA...Flood Watch through Monday evening for LAZ001>006-010>014-
     017>022.

OK...Flood Watch through Monday evening for OKZ077.

TX...Flood Watch through Monday evening for TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

&&

SHORT TERM...20
LONG TERM....20
AVIATION...13
Hazardous weather outlook, Apr 28, 2:38 PM CDT, 7 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
238 PM CDT Sun Apr 28 2024

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-291945-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-
238 PM CDT Sun Apr 28 2024

...FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma and northeast Texas.

.DAY ONE...This afternoon and tonight.

A line of showers and thunderstorms will move into extreme Southeast
Oklahoma, Northeast Texas, and adjacent sections of Southwest
Arkansas this morning, before eventually diminishing later this
morning. Locally gusty winds and brief heavy rainfall will be
possible with these storms this morning, but the remnants of these
storms will help focus additional shower and thunderstorm development
by mid and late afternoon during peak heating, especially with the
arrival of a strong upper level disturbance from the west. Some of
these storms will become severe, with damaging winds, large hail, and
isolated tornadoes possible, with locally heavy rainfall likely
moving over the same areas. Thus, the potential for flash flooding
will increase late this afternoon over Northeast Texas, extreme
Southeast Oklahoma, and Southwest Arkansas, with the severe and flash
flood threats shifting east into Deep East Texas and North Louisiana
tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Showers and thunderstorms containing heavy rainfall will continue to
gradually spread east across North-Central and Northeast Louisiana
Monday morning, before diminishing by afternoon. The threat for flash
flooding will continue over these areas Monday morning, before
ending as the rains exit the area. While a respite in the rains is
expected Monday night and Tuesday morning, additional scattered
showers and thunderstorms are possible across East Texas and North
Louisiana Tuesday afternoon, becoming more numerous Wednesday through
Friday as weak upper level disturbances traverse the area. The
potential for isolated strong storms can not be ruled out with the
storms Thursday and Friday, ahead of a weak cold front that will move
through the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

TXZ136>138-149>153-165>167-291945-
Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-
Angelina-San Augustine-Sabine-
238 PM CDT Sun Apr 28 2024

...FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...
...TORNADO WATCH 158 IN EFFECT UNTIL 9 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for East Texas and Deep East
Texas.

.DAY ONE...This afternoon and tonight.

A line of showers and thunderstorms will move into extreme Southeast
Oklahoma, Northeast Texas, and adjacent sections of Southwest
Arkansas this morning, before eventually diminishing later this
morning. Locally gusty winds and brief heavy rainfall will be
possible with these storms this morning, but the remnants of these
storms will help focus additional shower and thunderstorm development
by mid and late afternoon during peak heating, especially with the
arrival of a strong upper level disturbance from the west. Some of
these storms will become severe, with damaging winds, large hail, and
isolated tornadoes possible, with locally heavy rainfall likely
moving over the same areas. Thus, the potential for flash flooding
will increase late this afternoon over Northeast Texas, extreme
Southeast Oklahoma, and Southwest Arkansas, with the severe and flash
flood threats shifting east into Deep East Texas and North Louisiana
tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Showers and thunderstorms containing heavy rainfall will continue to
gradually spread east across North-Central and Northeast Louisiana
Monday morning, before diminishing by afternoon. The threat for flash
flooding will continue over these areas Monday morning, before
ending as the rains exit the area. While a respite in the rains is
expected Monday night and Tuesday morning, additional scattered
showers and thunderstorms are possible across East Texas and North
Louisiana Tuesday afternoon, becoming more numerous Wednesday through
Friday as weak upper level disturbances traverse the area. The
potential for isolated strong storms can not be ruled out with the
storms Thursday and Friday, ahead of a weak cold front that will move
through the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

20

In the hours before

Special weather statement, Apr 28, 9:15 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Shreveport LA
915 PM CDT Sun Apr 28 2024

ARZ071-072-LAZ001>004-010>012-017-018-TXZ138-151-290315-
Lafayette AR-Columbia AR-Bossier LA-Caddo LA-Webster LA-Sabine LA-
De Soto LA-Bienville LA-Natchitoches LA-Red River LA-Claiborne LA-
Panola TX-Harrison TX-
915 PM CDT Sun Apr 28 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN LAFAYETTE AND
SOUTHWESTERN COLUMBIA COUNTIES...WEBSTER...DE SOTO...RED RIVER...
NORTHWESTERN NATCHITOCHES...CADDO...NORTH CENTRAL SABINE...WESTERN
CLAIBORNE...WESTERN BIENVILLE AND BOSSIER PARISHES...SOUTHEASTERN
HARRISON AND EASTERN PANOLA COUNTIES THROUGH 1015 PM CDT...

At 915 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Atlanta to near Shelbyville. Movement was
southeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Shreveport, Bossier City, Minden, Magnolia, Carthage, Springhill,
Mansfield, Haughton, Greenwood, Blanchard, Waskom, Coushatta, Benton,
Stonewall, Logansport, Ringgold, Sibley, Cullen, Plain Dealing, and
Cotton Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 1100 PM CDT for eastern and
northeastern Texas. A Tornado Watch also remains in effect until 200
AM CDT for southwestern Arkansas...and northwestern Louisiana.

&&

LAT...LON 3179 9347 3196 9400 3198 9401 3208 9436
      3329 9362 3330 9319 3212 9310
TIME...MOT...LOC 0215Z 294DEG 39KT 3306 9298 3180 9410

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Local storm report, Apr 28, 9:46 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
946 PM CDT Sun Apr 28 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     Tstm Wnd Dmg     6 SW Taylor             33.04N 93.54W
04/28/2024                   Lafayette          AR   Emergency Mngr

            Power poles and lines down on CR 246 on the
            south end of Lake Erling.

&&

15
Local storm report, Apr 28, 9:49 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
949 PM CDT Sun Apr 28 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     Tstm Wnd Dmg     12 S Fouke              33.09N 93.88W
04/28/2024                   Miller             AR   Emergency Mngr

            Trees down on Highway 160 just past CR 195
            east of Doddridge.

&&

15
Local storm report, Apr 28, 9:53 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
953 PM CDT Sun Apr 28 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     Tstm Wnd Dmg     10 S Fouke              33.12N 93.90W
04/28/2024                   Miller             AR   Emergency Mngr

            A power pole was snapped with a power line
            pulled out of a home at MM 6 on Highway 71
            South.

&&

15
Local storm report, Apr 28, 10:03 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1003 PM CDT Sun Apr 28 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     Hail             Waskom                  32.48N 94.07W
04/28/2024  M0.88 Inch       Harrison           TX   Public

            Nickel size hail fell near the intersection
            of FM 9 and Highway 80 in Waskom.

&&

15
Local storm report, Apr 28, 10:11 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1011 PM CDT Sun Apr 28 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     Tstm Wnd Dmg     6 S Shreveport          32.38N 93.80W
04/28/2024                   Caddo              LA   NWS Employee

            Trees snapped on Tynneside Way in South
            Shreveport.

&&

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:15 PM CDTTornado WarningSHVCherokee, Nacogdoches30 min
Apr 28, 7:40 PM CDTTornado WarningSHVNacogdoches, Rusk35 min
Apr 28, 8:03 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Panola, Rusk, Shelby42 min
Apr 28, 8:26 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola49 min
Apr 28, 8:28 PM CDTSevere Thunderstorm WarningSHVNacogdoches, San Augustine47 min
Apr 28, 8:58 PM CDTFlash Flood WarningSHVHarrison, Panola3 hr
Apr 28, 9:05 PM CDTFlash Flood WarningSHVAngelina, Nacogdoches, Rusk, Shelby3 hr
Apr 28, 9:15 PM CDTSpecial Weather StatementSHVPanola60 min
Apr 28, 9:17 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVNacogdoches, Panola, Rusk, Sabine, San Augustine, Shelby43 min
Apr 28, 9:31 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, San Augustine59 min
Apr 28, 10:19 PM CDTSpecial Weather StatementSHVSabine, San Augustine, Shelby56 min
Apr 28, 10:31 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVAngelina, Nacogdoches, Sabine, San Augustine44 min
Apr 28, 10:40 PM CDTFlash Flood WarningSHVAngelina, Nacogdoches, San Augustine, Shelby3 hr
Apr 28, 10:44 PM CDTTornado WarningSHVAngelina, Nacogdoches, San Augustine31 min
Apr 28, 11:05 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, Sabine, San Augustine, Shelby40 min
Apr 28, 11:42 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVAngelina, Sabine, San Augustine, Shelby48 min
Apr 29, 11:14 AM CDTRiver Flood WarningSHVFranklin, Morris, Titus25 hr
Apr 29, 11:15 AM CDTRiver Flood WarningSHVNacogdoches, Rusk9 hr
Apr 29, 11:18 AM CDTRiver Flood WarningSHVPanola, Shelby5 days
Apr 29, 11:26 AM CDTRiver Flood WarningSHVSabine, San Augustine25 hr
Apr 29, 11:28 AM CDTRiver Flood WarningSHVAngelina, Jasper, Polk, Tyler12 days
Apr 29, 11:29 AM CDTRiver Flood WarningSHVFranklin, Morris, Red River, Titus4 days
Apr 29, 11:32 AM CDTRiver Flood WarningSHVNacogdoches, Rusk, San Augustine, Shelby24 days
Apr 29, 12:52 PM CDTRiver Flood WarningSHVSmith, Wood25 days

Nearby

Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.